Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 165, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2004, 3:25 PM CDT for Dickson County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2004, 3:25 PM CDT (20:25 UTC)
- Expired
- Jul 4, 2004, 4:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Dickson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 11:35 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 042025 SVRBNA TNC043-042100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT SUN JUL 4 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKSON COUNTY IN TENNESSEE * UNTIL 400 PM CDT * AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF CHARLOTTE...OR 5 MILES NORTH OF DICKSON...MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BURNS THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH. LAT...LON 3624 8741 3606 8741 3601 8723 3630 8729 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:00 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 4, 1:00 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 100 PM CDT SUN JUL 4 2004 .DISCUSSION... MCS BEARING DOWN ON MISSISSIPPI RIVER AT EARLY AFTERNOON. SEVERE THUNDERSTORM WATCH BOX OUT OVER THE WEST HALF OF MID STATE UNTIL 4 PM CDT. WILL HAVE TO MONITOR MCS NEXT SEVERAL HOURS. AT PRESENT RATE OF SPEED MCS SHOULD REACH TN RVR AROUND 230 PM CDT AND IN THE NASHVILLE AREA AROUND 4 PM CDT. EXPECT SOME SHOWERS/TSTMS AROUND TONIGHT AND AGAIN ON MONDAY AS AIRMASS WILL REMAIN MOIST AND UNSTABLE. TEMPS WILL REMAIN AT OR SLIGHTLY ABOVE CLIMATOLOGY AS UPPER LEVEL RIDGING REMAINS NEARBY. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jul 4, 10:55 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TO CHANGE MAIN SEVERE WEATHER AREA NATIONAL WEATHER SERVICE NASHVILLE TN 1055 AM CDT SUN JUL 4 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS...WITH STRONG DAMAGING WINDS... ARE POSSIBLE IN MIDDLE TENNESSEE THIS AFTERNOON. LATE THIS MORNING...AN AREA OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING RAPIDLY SOUTHEASTWARD ACROSS SOUTHERN MISSOURI AND NORTHERN ARKANSAS. STRAIGHT LINE WIND DAMAGE WAS REPORTED THIS MORNING WITH SOME OF THESE STORMS AND ...IF THE STORMS CONTINUE ON THEIR PRESENT TRACK...THE SAME TYPE OF SEVERE WEATHER WILL REACH WESTERN AND SOUTHERN SECTIONS OF THE MID STATE LATER THIS AFTERNOON. CONDITIONS WILL BE MOST CONDUCIVE FOR SEVERE WEATHER IN AREAS SOUTH OF A LINE FROM CAMDEN...TO CENTERVILLE... COLUMBIA...SHELBYVILLE...AND MANCHESTER. THIS AREA ALSO INCLUDES THE CITIES OF LAWRENCEBURG...WAYNESBORO...PULASKI...AND LEWISBURG. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF SCATTERED THUNDERSTORM EACH DAY THROUGH THE PERIOD. MONDAY THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER IN THE NORTHERN ZONES. MOST OF THE THREAT OF SEVERE WEATHER WILL BE FROM STRONG GUSTY WINDS AND ISOLATED AREAS OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON. 19
In the hours before
Local storm report, Jul 4, 3:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 5 W DOVER 36.48N 87.93W
07/04/2004 STEWART TN LAW ENFORCEMENT
TREE DOWN
&&
05The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:19 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 56 min |
| Jul 4, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 53 min |
| Jul 4, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 54 min |
| Jul 4, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 50 min |
| Jul 4, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 54 min |
| Jul 4, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 60 min |
| Jul 4, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis | 50 min |
| Jul 4, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis | 44 min |
| Jul 4, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Marshall, Maury, Robertson, Williamson | 52 min |
| Jul 4, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 70 min |
| Jul 4, 4:34 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Sumner, Wilson | 41 min |
| Jul 4, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 36 min |
| Jul 4, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 16 min |
| Jul 4, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 29 min |
| Jul 4, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 54 min |
| Jul 4, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 18 min |
| Jul 4, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 27 min |
| Jul 4, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 22 min |
| Jul 4, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 64 min |
| Jul 4, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Rutherford, Smith, Wilson | 25 min |
| Jul 4, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 78 min |
| Jul 4, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 29 min |
| Jul 4, 5:35 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 25 min |
| Jul 4, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 29 min |
| Jul 4, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 28 min |
| Jul 4, 6:16 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Overton, Putnam, White | 29 min |
| Jul 4, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.